Advertisement

Interacting Particle Approximation for Fractal Burgers Equation

  • T. Funaki
  • W. A. Woyczyński
Part of the Trends in Mathematics book series (TM)

Abstract

The paper reports on the existence of McKean’s nonlinear processes and the related propagation of chaos results for a class of one-dimensional (1-D) generalized Burgers-type equations with a fractional power of the Laplacian in the principal part and a quadratic nonlinearity. Such equations naturally appear in continuum mechanics.

Keywords

Weak Solution Burger Equation Infinitesimal Generator Interpolation Inequality Interact Particle System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Adams R.A. (1975), Sobolev Spaces, New York: Academic Press.zbMATHGoogle Scholar
  2. [2]
    Bardos C., Penel P., Prisch U., Sulem P.L. (1979), Modified dissipativity for a nonlinear evolution equation arising in turbulence, Arch. Rat. Mech. Anal 71, 237–256.zbMATHCrossRefGoogle Scholar
  3. [3]
    Biler P., Funaki T., Woyczynski, W.A. (1998), Fractal Burgers equations, J. Diff. Equations, to appear.Google Scholar
  4. [4]
    Biler P., Woyczyński W.A. (1998), Global and exploding solutions for nonlocal quadratic evolution problems, SIAM J. Appl. Math., to appear.Google Scholar
  5. [5]
    Bossy M., Talay D. (1996), Convergence rate for the approximation of the limit law of weakly interacting particles: application to the Burgers equation, Ann. Appl. Prob. 6, 818–861.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    Burgers J. (1974), The Nonlinear Diffusion Equation, Dordrecht.Google Scholar
  7. [7]
    Calderoni P., Pulvirenti M. (1983), Propagation of chaos for Burgers’ equation, Ann. Inst. H. Poincaré A39, 85–97.MathSciNetGoogle Scholar
  8. [8]
    Dawson D., Gorostiza (1990), Generalized solutions of a class of nuclear space valued stochastic evolution equations, Appl. Math. Optim. 22, 241–264.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    E W., Rykov Yu.G., Sinai Ya.G. (1996), General variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics, Comm. Math. Phys. 177, 349–380.MathSciNetCrossRefGoogle Scholar
  10. [10]
    Echeverria P. (1982), A criterion for invariant measures of Markov processes, Z. Wahr. verw. Gebiete 61, 1–16.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    Funaki T. (1984), A certain class of diffusion processes associated with nonlinear parabolic equations, Z. Wahr. verw. Gebiete 67, 331–348.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    Funaki T. (1995), The scaling limit for a stochastic PDE and the separation of phases, Prob. Theory Rel. Fields 102, 221–288.MathSciNetzbMATHCrossRefGoogle Scholar
  13. [13]
    Funaki T., Surgailis D., Woyczynski W.A. (1995), Gibbs-Cox random fields and Burgers’ turbulence, Ann. Applied Probability 5, 701–735.MathSciNetGoogle Scholar
  14. [14]
    Gurbatov S., Malakhov A., Saichev A. (1991), Nonlinear Random Waves and Turbulence in Nondispersive Media: Waves, Rays and Particles, Manchester: University Press.zbMATHGoogle Scholar
  15. [15]
    Gutkin E., Kac M. (1983), Propagation of chaos and the Burgers’ equation, SIAM J. Appl. Math. 43, 971–980.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    Henry D.B. (1982), How to remember the Sobolev inequalities, Springer’s Lecture Notes in Math. 957, 97–109.MathSciNetCrossRefGoogle Scholar
  17. [17]
    Ikeda N., Watanabe, S. (1981), Stochastic Differential Equations and Diffusion Processes, Amsterdam-Tokyo: North-Holland/Kodansha.zbMATHGoogle Scholar
  18. [18]
    Kardar M., Parisi G., Zhang Y.-C. (1986), Dynamic scaling of growing interfaces, Phys. Rev. Lett 56, 889–892.zbMATHCrossRefGoogle Scholar
  19. [19]
    Komatsu T. (1984), On the martingale problem for generators of stable processes with perturbations, Osaka J. Math. 21, 113–132.MathSciNetzbMATHGoogle Scholar
  20. [20]
    Komatsu T. (1984), Pseudo-differential operators and Markov processes, J. Math. Soc. Japan 36, 387–418.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    Kotani S., Osada H. (1985), Propagation of chaos for Burgers’ equation, J. Math. Soc. Japan, 37, 275–294.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    Kwapien S., Woyczyński W.A. (1992), Random Series and Stochastic Integrals: Single and multiple, Boston: Birkhäuser.zbMATHCrossRefGoogle Scholar
  23. [23]
    Ladyženskaja O. A., Solonnikov V.A., Ural’ceva N.N. (1968), Linear and Quasilinear Equations of Parabolic Type, Providence: Amer. Math. Soc.Google Scholar
  24. [24]
    Lions J.L., Magenes E. (1972), Non-homogeneous boundary value problems and applications, Vol. I, Berlin: Springer.CrossRefGoogle Scholar
  25. [25]
    McKean, H.P. (1967), Propagation of chaos for a class of nonlinear parabolic equations, in Lecture Series in Differential Equations, Session 7, pp. 177–194, Catholic University, Washington D.C.Google Scholar
  26. [26]
    Méléard S. (1996), Asymptotic behavior of some interacting particle systems; McKean-Vlasov and Boltzmann models, Springer’s Lecture Notes in Math. 1627, 42–95.CrossRefGoogle Scholar
  27. [27]
    Molchanov S.A., Surgailis D., Woyczynski W.A. (1997), The large-scale structure of the Universe and quasi-Voronoi tessellation of shock fronts in forced Burgers turbulence in R d, Ann. Appl. Prob. 7, 200–228MathSciNetzbMATHCrossRefGoogle Scholar
  28. [28]
    Oelschläger K. (1985), A law of large numbers for moderately interacting diffusion processes, Z. Wahr. verw. Gebiete 69, 279–322.zbMATHCrossRefGoogle Scholar
  29. [29]
    Osada H. (1986), Propagation of chaos for the two dimensional Navier-Stokes equation, in Probabilistic Methods in Mathematical Physics (eds. Itô K., Ikeda N.), 303–334.Google Scholar
  30. [30]
    Saichev A.S., Woyczyński W.A. (1997a), Advection of passive and reactive tracers in multidimensional Burgers’ velocity field, Physica D, 100, 119–142.MathSciNetzbMATHCrossRefGoogle Scholar
  31. [31]
    Saichev A.S., Woyczyński W.A. (1997b), Distributions in the Physical and Engineering Sciences, Vol.1, Distributional and Fractal Calculus, Integral Transforms and Wavelets, Boston: Birkhäuser.zbMATHGoogle Scholar
  32. [32]
    Shlesinger M.F., Zaslavsky G.M., Frisch U., Eds. (1995), Lévy Flights and Related Topics in Physics, Lect. Notes in Phys. 450, Springer.Google Scholar
  33. [33]
    Smoller J. (1994), Shock Waves and Reaction-Diffusion Equations, Springer.Google Scholar
  34. [34]
    Stroock D.W. (1975), Diffusion processes associated with Lévy generators, Z. Wahr. verw. Gebiete 32, 209–244.MathSciNetzbMATHCrossRefGoogle Scholar
  35. [35]
    Sugimoto N. (1991), Burgers equation with a fractional derivative; hereditary effects on nonlinear acoustic waves, J. Fluid Mech. 225, 631–653.MathSciNetzbMATHCrossRefGoogle Scholar
  36. [36]
    Sugimoto N. (1992), Propagation of nonlinear acoustic waves in a tunnel with an array of Helmholtz resonators, J. Fluid Mech. 244, 55–78.zbMATHCrossRefGoogle Scholar
  37. [37]
    Sznitman A. (1986), A propagation of chaos result for Burgers’ equation, Probab. Th. Rel. Fields 71, 581–613.MathSciNetzbMATHCrossRefGoogle Scholar
  38. [38]
    Sznitman A. (1991), Topics in propagation of chaos, Springer’s Lecture Notes in Math. 1464.Google Scholar
  39. [39]
    Vergassola M., Dubrulle B.D., Prisch U., Nullez A. (1994), Burgers equation, devil’s staircases and mass distribution for the large-scale structure, Astr. and Astrophys. 289, 325–356.Google Scholar
  40. [40]
    Woyczyński W.A. (1993), Stochastic Burgers’ Flows, in Nonlinear Waves and Weak Turbulence, Boston: Birkhäuser, pp. 279–311.CrossRefGoogle Scholar
  41. [41]
    Woyczyński W.A. (1997), Göttingen Lectures on Burgers-KPZ Turbulence, to appear.Google Scholar
  42. [42]
    Zaslavsky G.M. (1994), Fractional kinetic equations for Hamiltonian chaos, Physica D 76, 110–122.MathSciNetzbMATHCrossRefGoogle Scholar
  43. [43]
    Zaslavsky, G.M., Abdullaev S.S. (1995), Scaling properties and anomalous transport of particles inside the stochastic layer, Phys. Rev. E 51 (5), 3901–3910.MathSciNetCrossRefGoogle Scholar
  44. [44]
    Zheng W. (1995), Conditional propagation of chaos and a class of quasi-linear PDE’s, Ann. Probab. 23, 1389–1413.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1998

Authors and Affiliations

  • T. Funaki
    • 1
  • W. A. Woyczyński
    • 2
  1. 1.Department of Mathematical SciencesUniversity of TokyoMeguroJapan
  2. 2.Department of Statistics and Center for Stochastic and Chaotic Processes in Science arid TechnologyCase Western Reserve UniversityClevelandUSA

Personalised recommendations